Hail, Lake
- When
- May 22, 3:12 PM CST to 3:14 PM CST
- Where
- Lake County, Whiting
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.680, -87.500
Strong to severe thunderstorms moved across northwest Indiana during the afternoon and evening hours of May 22nd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across northwest Indiana during the afternoon and evening hours of May 22nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 22, 2:28 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 328 PM CDT SUN MAY 22 2011 .MESOSCALE DISCUSSION... 205 PM CDT AS THE ATMOSPHERE CONTINUES TO QUICKLY DESTABILIZE EARLY THIS AFTERNOON...THUNDERSTORMS CAN BE SEEN DEVELOPING ALONG A REMNANT BOUNDARY/GRAVITY WAVE PROPAGATING EAST ACROSS PORTIONS OF CENTRAL ILLINOIS. WITH CU RAPIDLY DEVELOPING AND LATEST GUIDANCE INDICATING THAT THE ATMOSPHERE HAS BECOME MODERATELY TO STRONGLY UNSTABLE ACROSS CENTRAL ILLINOIS...ITS QUITE POSSIBLE THAT THERE COULD BE UPSCALE THUNDERSTORM GROWTH INTO THE SOUTHERN PORTIONS OF THE CWA...WHICH WOULD INCLUDE AREAS SOUTH OF INTERSTATE 80. THIS IS OUT AHEAD OF MAIN THUNDERSTORM DEVELOPMENT STILL ONGOING ACROSS FAR WESTERN ILLINOIS AND EASTERN IOWA. STILL MONITORING THE OVERALL SEVERE THREAT EARLY THIS AFTERNOON ACROSS THIS AREA...AS THEIR IS ALMOST A RACE BETWEEN THIS GRAVITY WAVE PUSHING EAST AND DESTABILIZATION OF THE ATMOSPHERE. EITHER WAY...THUNDERSTORMS TO PUSH EAST EARLY THIS AFTERNOON ALONG AND SOUTH OF INTERSTATE 80 WITH DAMAGING WINDS AND HAIL THE MAIN THREATS...WITH THE TORNADO THREAT ISOLATED AT THIS TIME AS FLOW REMAINS WEAKER AND MORE UNIDIRECTIONAL...WITH HIGH DEWPOINT DEPRESSIONS IN PLACE. STILL ANTICIPATE THUNDERSTORM DEVELOPMENT OFF TO THE WEST TO CONTINUE TODAY WITH BETTER CHANCES FOR WIDESPREAD COVERAGE INTO LATE AFTERNOON AND EVENING. TORNADO THREAT COULD STILL POSSIBLY INCREASE THIS AFTERNOON INTO THE EVENING AS LOW LEVEL MOISTURE INCREASES AND LLJ RAMPS UP. RODRIGUEZ && .DISCUSSION... 326 PM CDT CURRENT SATELLITE TRENDS/SFC OBSERVATIONS SHOW HIGHER DEW POINT AIR CONTINUING TO ADVECT RAPIDLY NWD ACROSS AREA. SURFACE DEW POINTS IN MID-UPPER 60S WILL OVERSPREAD THE REMAINDER OF NRN IL...AS REGION OF STEEPER MID LEVEL LAPSE RATES SHIFT EWD ACROSS REGION WITH THE PROGRESSION OF THE UPPER LOW CENTER OVER SRN MN. THIS WILL ALLOW THE AIR MASS OVER THE ENTIRE FORECAST AREA TO BECOME VERY UNSTABLE HEADING INTO THIS EVENING. THEREFORE...WILL MAKE LITTLE CHANGE TO FORECAST POPS...KEEPING LIKELY PROBABILITIES OF THUNDER THROUGH AT LEAST 06Z OVER WRN CWA...AND OVERNIGHT ACROSS NWRN INDIANA. SATELLITE IMAGERY ALSO SHOWS TWO AREAS OF VIGOROUS THUNDERSTORM DEVELOPMENT. THE LEADING AREA HAS BLOSSOMED ALONG A GRAVITY WAVE FROM JUST WEST OF STL TO NEAR PONTIAC. ANVIL GROWTH AND CLOUD TOP TEXTURE SUGGEST THE STORM OVER LIVINGSTON COUNTY IS VERY INTENSE. THE NORTHEAST TERMINUS OF THIS LINE HAS SHOWN SOME INCREASED CUMULUS GROWTH...BUT AT THE MOMENT RELATIVELY LOW DEW POINTS ARE LIMITING DEVELOPMENT OVER CHICAGO. THIS AREA OF STORMS IS EXPECTED TO CONTINUE TO INCREASE IN COVERAGE ACROSS NERN/EAST CENTRAL IL INTO NWRN INDIANA. ANOTHER AREA OF STORMS IS FORMING A LINE FROM SERN KS...THROUGH ERN IA AND INTO WRN WI/EAST CENTRAL MN. THIS LINE IS EXPECTED TO FORM INTO A SQUALL LINE THIS EVENING...THEN ADVANCE ACROSS THE AREA DURING THE COURSE OF THE EVENING. WILL BEGIN TO LOWER POPS BACK INTO CHC CATEGORY FROM WEST TO EAST AFTER 06Z. ON MONDAY...CHANCES OF ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT ARE LOOKING MORE PROBABLE. DIURNAL HEATING IS FORECAST TO ALLOW SFC TEMPS TO INCREASE TO AROUND 80...AS REMNANT UPPER LEVEL COLD POOL ASSD WITH WEAKENING UPPER CIRCULATION OVER THE NRN GREAT LAKES ALLOWS FOR RATHER STEEP LAPSE RATES TO DEVELOP BY AFTERNOON. FOR NOW WILL GO WITH INHERITED CHC POPS...BUT SUSPECT THAT COVERAGE...ESPECIALLY OVER FAR NRN IL...WILL BECOME GREAT ENOUGH TO BUMP UP TO AT LEAST LIKELY CAT BY 18Z. THIS ACTIVITY WILL DIMINISH WITH APPROACH OF SUNSET...AND AS AREA COMES UNDER SUBSIDENT REGION IN THE WAKE OF DEPARTING SHORT WAVE. MONDAY NIGHT...A COLD FRONT WILL BE DROPPING SWD ACROSS THE WESTERN GREAT LAKES REGION. AS WINDS TURN NE LATE MONDAY NIGHT...AND INCREASE IN SPEED ON TUESDAY...CHILLY AIR OFF THE LAKES WILL ACCOUNT FOR ABOUT A 25 DEGREE 24-HOUR DROP IN TEMPS IN SOME AREAS...THUS WILL MAINTAIN "MUCH COOLER" TERMINOLOGY IN FORECAST. TUESDAY IS EXPECTED TO BE CLOUDY AND COOL...BUT DRY AS AREA COMES UNDER RIDGING BOTH SFC AND ALOFT. BY LATE TUESDAY NIGHT...POPS TO BEGIN TO INCREASE AGAIN FROM S-N AS ZONE OF INCREASING THETA-E CONVERGENCE DEVELOPS IN RESPONSE TO STRENGTHENING LOW LEVEL JET AHEAD OF THE NEXT SOUTHERN PLAINS LOW. THIS NEXT SYSTEM IS THEN TO PASS JUST SOUTH OF THE FORECAST AREA WED-WED NIGHT. GUIDANCE FAIRLY CONSISTENT IN DEVELOPING A STRONG FRONTOGENETIC ZONE FROM ERN KS...NEWD TO SRN LOWER MI. IN ADDITION TO A HIGH PRECIPITATION THREAT...TEMPERATURES WILL LIKELY VARY BY AT LEAST 20 DEG ACROSS THE REGION ON WEDNESDAY. PRECIPITATION THREAT WILL SLOWLY DIMINISH THURSDAY INTO THURSDAY EVENING AS THIS SYSTEM HEADS EAST. EXTENDED PERIOD...AFTER A COOL PERIOD FRIDAY...INCREASING SLY-SWLY FLOW NEXT WEEKEND...AS SFC HIGH HEADS TO EAST OF REGION...AND WITH UPPER LEVEL HEIGHTS FORECAST TO UNDERGO SIGNIFICANT RISES...MEMORIAL DAY WEEKEND MAY ACTUALLY TURN RATHER SUMMERLIKE. MERZLOCK && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * TIMING AND COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND EVENING * OUTFLOW AND WIND SHIFT TIMING AHEAD OF ANTICIPATED THUNDERSTORM SQUALL LINE THIS EVENING * POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL WITH SOME STORMS ED F //DISCUSSION...UPDATED 18Z... PUSH OF WARM MOIST AREA CONTINUES TO SURGE NORTHWARD INTO CHICAGO AIRSPACE THIS AFTERNOON COURTSEY OF 40 KT LOW LEVEL (5K FT) JET STREAK AHEAD OF THE UPPER LEVEL LOW OVER MINNESOTA. AIRMASS WILL CONTINUE TO DESTABILIZE AND WITH SUCH EXPECT TSTMS TO DEVELOP ALONG OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS AND IN ADVANCE OF DIFFUSE WARM FRONT ACROSS THE AREA. ONE SUCH BOUNDARY APPARENT ON GOES VIS IMAGERY FROM NEAR PIA SW TO COU. EXPECT TSTMS TO DEVELOP IN THE VICINITY OF THE TERMINALS AS EARLY AS 20-21Z WITH BEST PROBABILITY AND CONFIDENCE IN THUNDERSTORMS AT THE TERMINALS COMING WITH A SQUALL LINE EXPECTED TO COALESCE AS A RESULT OF MULTICELL CLUSTERS EARLY THIS EVENING. TORNADO WATCH TO THE WEST OF CHICAGO MAY NEED TO BE EXTENDED EASTWARD LATER... PLEASE MONITOR LATER FORECASTS. ED F //ORD AND MDW CONFIDENCE...UPDATED 18Z... * HIGH CONFIDENCE IN THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING * LOW CONFIDENCE IN TIMING AND COVERAGE OF THUNDERSTORMS THIS AFTERNOON * MEDIUM CONFIDENCE IN EXPECTATION FOR A SQUALL LINE TO PLOW ACROSS THE AREA THIS EVENING * LOW CONFIDENCE THAT DAMAGING WINDS OR LARGE HAIL MAY IMPACT TERMINALS - PLEASE MONITOR FOR LATER WARNINGS ED F //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT...VFR. OCNL SHRA ISO TSRA W/MVFR CIGS. TUESDAY THROUGH THURSDAY...VFR. OCNL MVFR WITH PERIODIC SHRA/TSRA. FRIDAY...VFR. SATURDAY...VFR TRENDING MVFR WITH SHRA. BEACHLER && .MARINE... 300 AM CDT MARINE FORECAST CHALLENGES RESIDE IN TWO PARTS. THE FIRST IS IN REGARDS TO INTENSITY OF FOG. THE SECOND CHALLENGE IS IN REGARDS TO WAVE HEIGHTS DUE TO A SOUTHERLY FLOW ADVECTING WARM/MOIST AIRMASS OVER A COOLER LAKE SURFACE. DISORGANIZED LOW PRESSURE REMAINS CENTERED OVER THE DAKOTAS THIS MORNING...HOWEVER GUIDANCE SUGGESTS THIS LOW WILL CONSOLIDATE INTO A MORE ROBUST LOW PRESSURE SYSTEM AND STEADILY LIFT NORTHEAST TOWARDS THE GREAT LAKES REGION TONIGHT. LOW PRESSURE WILL THEN PUSH NORTHEAST OF THE GREAT LAKES MONDAY. A TRAILING FRONTAL BOUNDARY WILL SWEEP FROM WEST TO EAST ACROSS THE REGION MONDAY...BECOMING WEST TO EAST ORIENTED JUST SOUTH OF LAKE MICHIGAN TUESDAY. THEN HIGH PRESSURE BUILDS INTO ONTARIO...PROVIDING FAVORABLE CONDITIONS FOR BUILDING WAVES FOR THE SOUTH/SOUTHWEST PORTIONS OF THE LAKE MIDWEEK. SATELLITE IMAGERY INDICATES PATCHY FOG OVER THE CENTRAL/NORTHERN PORTIONS OF LAKE MICHIGAN. WITH WARMER LAKE TEMPERATURES IN THE SHALLOW SOUTHERN SECTIONS FOG INTENSITY SHOULD REMAIN MINIMAL EARLY THIS MORNING. SHIP OBSERVATIONS EARLY THIS MORNING SUGGESTED VSBYS WERE AROUND ONE HALF NAUTICAL MILE. EXPECT SHORTLY AFTER DAYBREAK STRONGER WIND GRADIENT SHOULD AID IN PUSHING THE FOG FURTHER NORTH. ONCE FOG DISSIPATES THE CONCERN FOR BREEZY CONDITIONS INCREASES...HOWEVER WIND GUSTS WILL REMAIN BELOW SMALL CRAFT CONDITIONS FOR THE NEARSHORE WATERS AS WARM AIR SLIDING OVER THE COLD LAKE WILL LIMIT GUSTS AND WAVE BUILDING TODAY/TONIGHT. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1056 AM CDT SUN MAY 22 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 231600- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1056 AM CDT SUN MAY 22 2011 /1156 AM EDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. * WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: VERY LARGE HAIL. DAMAGING WINDS. A FEW TORNADOES...WITH A POTENTIAL FOR ISOLATED STRONG TORNADOES. * AREAS AFFECTED AND TIMING: INITIATING ALONG AND WEST OF INTERSTATE 39 EARLY THIS AFTERNOON AND CONTINUING INTO THE EARLY EVENING HOURS. NORTHEAST ILLINOIS AND NORTHWEST INDIANA...INITIATING MID AFTERNOON...AND CONTINUING THROUGH THIS EVENING. * DISCUSSION: LOW PRESSURE CENTERED OVER EXTREME EASTERN SOUTH DAKOTA WILL LIFT NORTHEAST ACROSS CENTRAL MINNESOTA TODAY. AS IT DOES SO...A POOL OF HIGH DEW POINT AIR MAKING ITS WAY NORTH ACROSS THE MID MISSISSIPPI VALLEY WILL QUICKLY OVERSPREAD THE OUTLOOK AREA AS A 40 KT LOW LEVEL JET SHIFTS EASTWARD FROM MISSOURI AND EASTERN IOWA...INTO ILLINOIS. MEANWHILE...A 70 KT MID LEVEL JET MAX WILL PUNCH ACROSS THE UPPER MISSISSIPPI VALLEY. THIS...COMBINED WITH AMPLE SUNSHINE WILL RESULT IN RAPID AIR MASS DESTABILIZATION THIS AFTERNOON. WIND PROFILES SUGGEST THAT SOME DISCRETE STORMS THAT FORM THROUGH MID AFTERNOON WILL LIKELY BECOME SUPERCELLULAR...WITH A POTENTIAL FOR A FEW STRONG TORNADOES AND VERY LARGE HAIL. THIS IS MOST LIKELY FROM EASTERN IOWA AND FAR NORTHEAST MISSOURI...NORTHEASTWARD ACROSS ADJACENT AREAS OF WISCONSIN...AND WESTERN THROUGH NORTH CENTRAL ILLINOIS. DURING THE EVENING HOURS...STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AT THE NOSE OF THE MID LEVEL JET MAX. THIS WILL SUPPORT BOWING STRUCTURES WITHIN THIS LINE...WITH THE PRIMARY SEVERE THREAT SHIFTING MORE TO A DAMAGING STRAIGHT LINE WIND EVENT ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS FROM MONDAY THROUGH TUESDAY NIGHT OVER THE SOUTHERN PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS ARE LIKELY ACROSS THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. A CHANCE OF THUNDERSTORMS WILL REMAIN FROM EAST CENTRAL ILLINOIS ACROSS NORTHWEST INDIANA ON THURSDAY. PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN IN FLOOD MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED LATER THIS AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-231600- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1056 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST ILLINOIS THIS AFTERNOON...AND MAY BEGIN TO REACH THE ILLINOIS AND INDIANA SHORES BY LATE AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. WITH TIME...STORMS TO THE WEST OF LAKE MICHIGAN ARE EXPECTED TO FORM INTO A SQUALL LINE...WHICH WOULD BE APPROACHING THE ILLINOIS NEARSHORE WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY...MAINLY OVER THE FAR SOUTHERN END THE LAKE. THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS LINGERING INTO THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-231600- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1056 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THUNDERSTORMS ARE LIKELY TONIGHT. STRONG STORMS ARE EXPECTED AND SOME MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT ON SOUTHERN LAKE MICHIGAN WITH A CHANCE OF THUNDERSTORMS CENTRAL SECTIONS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MERZLOCK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
342 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL NORTH CHICAGO 42.32N 87.86W
05/22/2011 E0.75 INCH LAKE IL TRAINED SPOTTER
1/2 IN TO 3/4 IN HAIL AT 5TH AND SHERIDAN.
&&
60PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
352 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL KANKAKEE 41.12N 87.86W
05/22/2011 E0.50 INCH KANKAKEE IL TRAINED SPOTTER
CURTIS AND GRACE
0340 PM HAIL CHICAGO 41.88N 87.63W
05/22/2011 E1.00 INCH COOK IL TRAINED SPOTTER
3/4 IN TO 1 INCH HAIL. 59TH AND HALSTEAD. LASTED AROUND 8
MINUTES.
&&
60PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
354 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 2 S BEECHER 41.32N 87.61W
05/22/2011 E1.25 INCH WILL IL TRAINED SPOTTER
2 MILES S OF BEECHER ON IL-1.
&&
60PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
359 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 1 S BEECHER 41.33N 87.61W
05/22/2011 E1.75 INCH WILL IL STORM CHASER
TRAVELING SOUTHWARD ON IL-1
&&
60PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL CHICAGO 41.88N 87.63W
05/22/2011 E0.50 INCH COOK IL PUBLIC
DIME TO PEA SIXED HAIL. FAR WEST SIDE. CUMBERLAND AND
IRVING PARK RD.
&&
60PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST PONTIAC 40.88N 88.64W
05/22/2011 M60.00 MPH LIVINGSTON IL TRAINED SPOTTER
ALSO REPORTED NICKEL SIZE HAIL.
0303 PM HAIL ARLINGTON HEIGHTS 42.09N 87.98W
05/22/2011 E0.50 INCH COOK IL EMERGENCY MNGR
DIME SIZED HAIL AT ARLINGTON HEIGHTS RD AND GOLF RD
0305 PM HAIL 1 NW VILLA PARK 41.90N 87.99W
05/22/2011 E0.25 INCH DUPAGE IL TRAINED SPOTTER
PEA SIZE HAIL. COCORAHS OBSERVER.
0306 PM HAIL LOMBARD 41.87N 88.01W
05/22/2011 E0.75 INCH DUPAGE IL TRAINED SPOTTER
PENNY SIZED HAIL
0307 PM HAIL ARLINGTON HEIGHTS 42.09N 87.98W
05/22/2011 E1.00 INCH COOK IL TRAINED SPOTTER
E SEEGARS RD
0310 PM HAIL LOMBARD 41.87N 88.01W
05/22/2011 E1.00 INCH DUPAGE IL TRAINED SPOTTER
W MADISON ST
0318 PM TSTM WND GST FORREST 40.75N 88.41W
05/22/2011 M60.00 MPH LIVINGSTON IL TRAINED SPOTTER
POWER WENT OUT
0320 PM HAIL RIVERWOODS 42.17N 87.90W
05/22/2011 E0.25 INCH LAKE IL TRAINED SPOTTER
1/4 IN TO 3/8 IN HAIL. COCORAHS OBSERVER.
0326 PM HAIL 5 W BOURBONNAIS 41.16N 87.98W
05/22/2011 E0.25 INCH KANKAKEE IL AMATEUR RADIO
3000 N AND 5000 W
0326 PM HAIL 2 NW MELROSE PARK 41.92N 87.89W
05/22/2011 E0.25 INCH COOK IL TRAINED SPOTTER
1/4 INCH TO 3/8 INCH
0335 PM HAIL OLYMPIA FIELDS 41.52N 87.69W
05/22/2011 E0.50 INCH COOK IL AMATEUR RADIO
DIME SIZED HAIL AT VOLLMER AND GOVERNORS HWY.
0339 PM HAIL BRADLEY 41.15N 87.86W
05/22/2011 M0.50 INCH KANKAKEE IL TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED AT RT. 50 AND NORTH
STREET.
0339 PM HAIL NORTH CHICAGO 42.32N 87.86W
05/22/2011 E0.75 INCH LAKE IL TRAINED SPOTTER
1/2 IN TO 3/4 IN HAIL AT 5TH AND SHERIDAN.
0340 PM HAIL KANKAKEE 41.12N 87.86W
05/22/2011 E0.50 INCH KANKAKEE IL TRAINED SPOTTER
CURTIS AND GRACE
0340 PM HAIL CHICAGO 41.88N 87.63W
05/22/2011 E1.00 INCH COOK IL TRAINED SPOTTER
3/4 IN TO 1 INCH HAIL. 59TH AND HALSTEAD. LASTED AROUND 8
MINUTES.
0345 PM HAIL CHICAGO 41.88N 87.63W
05/22/2011 E0.50 INCH COOK IL PUBLIC
DIME TO PEA SIXED HAIL. FAR WEST SIDE. CUMBERLAND AND
IRVING PARK RD.
0353 PM HAIL 2 S BEECHER 41.32N 87.61W
05/22/2011 E1.25 INCH WILL IL TRAINED SPOTTER
2 MILES S OF BEECHER ON IL-1.
0356 PM HAIL 1 S BEECHER 41.33N 87.61W
05/22/2011 E1.75 INCH WILL IL STORM CHASER
TRAVELING SOUTHWARD ON IL-1
&&
60The Chicago radar (KLOT), 49 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
A tornado touched down just north of Wood Road and south of West Amsler Road, and crossed U.S. Highway 231 (north McKinley Ave). The tornado was rated EF1 with roof damage to the Farm Bureau Insurance building at 2570 North McKinley Avenue as well as soffit, fascia and window damage to the Purdue Agricultural Extension office just to the west. The EF1 damage was confined to a path length of approximately 100 yards with weaker EF0 damage over the remainder of the track. The tornado lifted as it moved across highway 231.
A tree was blown over near the intersection of 800 E and 400 N.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyThe tornado archive for Indiana, 2011Warnings in Indiana, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305390, 305391, 305398.